[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] RE: Pump bumpology


It sure helps to know that maybe I'm not hallucinating about the IV Prep
causing pump bumps after all...

Out of curiosity, what does your son use now for sterilization?

If there are now two of us who get pump bumps from IV Prep, then I would
certainly suspect there are more, which leads me to ponder over these two

1) What is it about IV Prep usage that causes the pump bumps/inflammation?
Is it a reaction to the IV Prep solution itself, or some kind of bacteria
that isn't killed by IV Prep?  Or could it even be caused by a chemical
reaction between some of the ingredients in IV Prep and insulin?

2) Presumably IV Prep is used extensively in the medical profession for just
that, i.e., preparation for IV insertion.  IV's are commonly left in for
several days (or longer, perhaps), so why hasn't there been an uproar about
IV site inflammation (when IV Prep is used)?

Anyone have any insight into either of these questions?

>         My 9 year old son had the same problem and thanks to 
> Ellen on the 
> list, we were able to trace it to the IV Prep!  Our doc and 
> MiniMed both 
> suspected the teflon canula, and I was not a happy camper 
> about trying rapids 
> to find out.  Some of his bumps were about the size of a 
> quarter and took 
> almost a week to go away.  We were running out of sites, 
> cause on the stomach 
> of a 68lb kid, quarter sized bumps take up LOTS of room!  
> Since we stopped 
> using the IV Prep, we have had NO more bumps since then.  I 
> hope this helps.
> Kelly
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml